MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLUE
Model Number 48360B-10
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has not received a 2nd blue sureform 60 reload to perform failure analysis.Note: refer to medwatch report (mdr) with mfr report #2955842-2025-35542 for mdr submission of the stapling issue involving the 1st blue sureform 60 reload.
 
Event or Problem Description
It was reported that during a da vinci-assisted gastric bypass (roux-en-y) surgical procedure, fabric was pushed when a blue sureform 60 reload was fired with a sureform 60 stapler instrument.As a result, a partial staple fire occurred.This issue occurred with two blue sureform 60 reloads from the same batch.No fragments fell inside the patient.The issue caused a delay of less than 15 minutes.It is unclear if any tissue was damaged due to the customer reported issue and if any medical/surgical intervention was rendered.
 
Additional Manufacturer Narrative
Updated fields: h2 and h11.Additional information: a review of the logs for the reported procedure date was conducted.Investigation revealed there were no related system errors to have occurred during the surgical procedure that would have likely caused or contributed to the reported complaint.The log review showed that all 15 of 15 attempted stapler fires across the three instruments used were successful.There were no incomplete clamps, partial fires, engagement failures or unclamp failures.All firings were completed with no pauses for compression.There were no stapler related errors in the logs.The sureform 60 stapler instrument (part #480460-09, lot #k12250207-0225) failed to initialize on the last four installs of its use, after six successful fires, and was not used again.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLUE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22900502
Report Number2955842-2025-35544
Device Sequence Number18407459
Product Code GDW
UDI-Device Identifier10886874113834
UDI-Public(01)10886874113834(10)K13241107
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Notification,Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48360B-10
Device Catalogue Number48360B
Device Lot NumberK13241107
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/30/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date08/26/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Other;
Patient SexUnknown